MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80D335
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient was implanted on (b)(6) 2016.The nail was removed on (b)(6) 2016 and the patient was implanted with a new nail without incident.To date, the patient is doing fine and no negative outcomes were reported.A preliminary evaluation from x-rays provided revealed that the internal components of the nail appear to have no damage to prevent the nail from distracting; the nail appeared to have lengthened.A dhr review revealed that the device met all of the required quality inspections, and was released within specifications.
 
Event or Problem Description
A distributor reported that a patient's precice nail was removed approximately three (3) weeks of implantation; the nail allegedly appeared to not be lengthening.
 
Additional Manufacturer Narrative
A visual inspection of the returned device revealed that the nail was undamaged.X-ray images revealed no damage to the internal components.Functional testing of the precice nail revealed that the device was able to be distracted and retracted when tested with both a high speed magnet tool and an erc unit.The device operated within specifications and was fully functional; no malfunction was detected.A review of the lot history record revealed that the nail met all the required quality inspections and was released within specifications.

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING ROD
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key5925268
Report Number3006179046-2016-00031
Device Sequence Number16380130
Product Code HSB
UDI-Device Identifier00812258020675
UDI-Public(01)00812258020675(17)20180430(10)A16051205(11)20160516
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/01/2018
Device Model NumberP10.7-80D335
Device Lot NumberA160512-05-0AA
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/02/2016
Supplement Report FDA Received Date10/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age17 YR